Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 59, NWS Cleveland, OH

June 28, 2015Hancock County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 28, 2015, 6:55 AM EDT for Hancock County, Ohio. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 6:55 AM EDT (10:55 UTC)
Expired
Jun 28, 2015, 12:23 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 10.50 ft at Jun 27, 2015, 11:00 PM EDT.

actionminormoderatemajor4681006/2806/29
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS41 KCLE 281055
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
655 AM EDT SUN JUN 28 2015

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-281623-
/O.NEW.KCLE.FL.W.0059.150628T1055Z-150628T1623Z/
/FECO1.1.ER.000000T0000Z.150628T1000Z.150628T1023Z.UU/
655 AM EDT SUN JUN 28 2015

The National Weather Service in Cleveland has issued a 

* Flood warning for 
  the Eagle Creek Above Findlay
* From this morning until this afternoon
* At  6:00 AM Sunday the stage was...9.6 feet 
* Flood stage is 9.0 feet 
* The river will fall to below flood stage by this morning.
* At 10.0 feet...Water from the Eagle Creek will impact portions of 
  South Blanchard Street, Brookside Drive, Fremont and Graceland 
  Streets.

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 28, 4:50 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 28, 4:50 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
450 AM EDT SUN JUN 28 2015

.SYNOPSIS...
THE LOW PRESSURE SYSTEM THAT HAS BEEN EFFECTING THE REGION WILL PULL
AWAY TO THE EAST TODAY WITH CONDITIONS STARTING TO DRY OUT FROM WEST
TO EAST. ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SOUTHERN
GREAT LAKES REGION ON MONDAY NIGHT. THE UPPER LEVEL TROUGH OVERHEAD
WILL MAINTAIN UNSETTLED CONDITIONS THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE FOR ALL AREAS AS THE
THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED. FLOOD ADVISORIES AND
WARNINGS CONTINUE IN PORTIONS OF NW OHIO AND NW PA WITH ONGOING
FLOODING FOR NUMEROUS RIVERS. RISES CONTINUE ON MANY RIVERS AND
CREEKS AS RUNOFF CONTINUES INTO WATERWAYS.

1002 MB SURFACE LOW OVER NORTHEAST OHIO WILL MAKE GOOD EASTWARD
PROGRESS TODAY AS A RIDGE BUILDS IN FROM THE WEST. RADAR TRENDS OVER
THE LAST 2 HOURS SHOW SHOWERS WITHIN THE DEFORMATION AXIS FINALLY
STARTING TO SHIFT EAST AND WEAKEN. RAIN SHOULD JUST ABOUT BE DONE
FOR LUCAS/WOOD/HANCOCK COUNTIES AND SHOULD CONTINUE TO EXIT TO THE
EAST THROUGH LATE AFTERNOON. SOME CLEARING IS EXPECTED ACROSS THE
WESTERN COUNTIES WHICH WILL ALLOW TEMPERATURES TO RECOVER INTO THE
LOW 70S. FAR EASTERN AREAS MAY SEE ALMOST NO RISE IN TEMPERATURES
TODAY GIVEN THE CLOUDS AND SHOWERS...WITH STEADY TEMPERATURES NEAR
60 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SKIES WILL CLEAR FOR MOST AREAS TONIGHT BEFORE HIGH CLOUD STARTS TO
SPREAD IN FROM THE WEST LATE. ALTHOUGH DEWPOINTS ARE EXPECTED TO DIP
INTO THE LOW 50S...EXPECTING SOME PATCHY GROUND FOG TO DEVELOP AS
WINDS BECOME LIGHT OVER THE MOIST GROUND. INCLUDED PATCHY FOG MOST
AREAS EXCEPT IN THE EAST WHERE CLOUDS WILL LINGER FOR MUCH OF THE
NIGHT.

NEXT AREA OF LOW PRESSURE OVER MINNESOTA WILL MOVE INTO WESTERN OHIO
BY LATE MONDAY AFTERNOON. MOISTURE INCREASES AHEAD OF THIS WAVE WITH
SHOWERS SPREADING EAST ACROSS THE AREA AGAIN. EXPECTING QPF TO BE
NEAR A HALF INCH IN SOME AREAS BUT CAN NOT RULE OUT SOME LOCATIONS
SEEING UP TO AN INCH. THIS WOULD AGGRAVATE ONGOING FLOODING
PROBLEMS...MAINLY IN NW OHIO WHERE THE HIGHEST RAINFALL OCCURRED ON
SATURDAY. WE WILL MONITOR MODEL TRENDS WITH RESPECT TO WHERE THE
HIGHEST QPF WILL BE LOCATED...AND MAY NEED TO CONSIDER A SMALL FLOOD
WATCH FOR ESPECIALLY SATURATED AREAS.

BROAD CYCLONIC FLOW REMAINS IN PLACE ON TUESDAY AS THE NEXT PIECE OF
THE UPPER TROUGH DEEPENS OVERHEAD. SHOWERS AND THUNDERSTORMS WILL
INCREASE INTO THE AFTERNOON GIVEN THE COOL AIR ALOFT WITH 50-60
PERCENT POPS DURING THE AFTERNOON. THE SURFACE TROUGH PULLS AWAY TO
THE EAST ON WEDNESDAY WITH WEAK HIGH PRESSURE BUILDING IN. A FEW
SHOWERS MAY DEVELOP AGAIN...MAINLY ACROSS THE SOUTHERN COUNTIES
WHERE A MINIMAL AMOUNT OF INSTABILITY WILL DEVELOP DURING THE
AFTERNOON. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE SHORT
TERM.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
12Z THU BOTH THE GFS AND EC SHOW AN AMPLIFIED LONGWAVE UL TROF
BROADING OUT ACROSS THE EASTERN CONUS. BOTH THEN SUGGEST A SERIES OF
SHORTWAVES RIDING THE PERIPHERY OF BROADER TROUGH ACROSS THE REGION
THROUGH MOST OF THE EXTENDED FORECAST. HOWEVER...THE TIMING OF THESE
SHORTWAVE PERTABATIONS IS NOT CONSISTENT BETWEEN THE 2 MODELS...SO
FOR NOW...ONLY GOING WITH SLIGHT CHANCE POPS FOR THU AND CHANCE 30
TO 40 POPS ON FRI THROUGH SAT NIGHT. SFC BNDRY ALSO APPEARS TO BE
SOUTH OF THE AREA...FOR NOW...WHICH IS WHERE MOST THE OF THE SHOWER
AND THUNDERSTORM ACIVITY WILL BE FOCUSED INITIALLY. THE GFS SHOWS A
LOW RIDING UP THAT BOUNDARY TOWARDS NORTHERN OHIO FRI NIGHT...THEN
DRAGGING A COLD FRONT ACROSS THE REGION EARLY SAT MORNING.

BY SUN THE PRIMARY TROF DRAWS POLEWARD ALLOWING AN UL SHORTWAVE
RIDGE TO BRIEFLY BUILD ACROSS THE REGION...BUT SUN NIGHT YET ANOTHER
COLD FRONT WILL BE CLOSING IN ON OHIO.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE CENTER HAS SHIFTED EAST OF CLE WHERE WIND WILL
BRIEFLY BECOME VARIABLE BEFORE BECOMING NORTH AND NORTHWESTERLY
ON THE BACK SIDE OF THE LOW. RAIN HAS MORE OF LESS ENDED IN TOL
AND FDY WILL BE WINDING DOWN SHORTLY AS THE MAIN SWATH OF RAIN
SHOWERS SHIFTS EAST WITH THE SLOW MOVING LOW. THE STRONGEST WIND
REMAINS ON THE WESTERN PERIPHERY OF THE LOW WITH FDY GUSTING AS
HIGH AS 30 KNOTS EARLIER. BY 18Z THE LOW WILL BE FILLING AND
MOVING INTO CENTRAL NEW YORK. THE WIND WILL BE GUSTY OUT OF
THE NW THROUGH THE AFTERNOON ACROSS OUR AREA. SUN NIGHT WESTERN
SITES WILL ATTEMPT TO CLEAR AND ALL SITES WILL SEE A SIGNIFICANT
DECREASE IN THE WIND...EVEN BECOMING LIGHT AND VARIABLE BY
DAYBREAK MON.

OUTLOOK...NON VFR EXPECTED MONDAY/MONDAY NIGHT AND WEDNESDAY.

&&

.MARINE...
ALLOWED GALE WARNING TO EXPIRE AT 3 AM.

EXTENDED THE SMALL CRAFT ADVISORY FOR WILLOWICK EAST THROUGH 4 PM AS
THE FLOW BECOMES NWLY ACROSS LE BEHIND THE EXITING SFC LOW.

ALSO INCLUDED MAUMEE TO THE ISLANDS IN THE SMALL CRAFT WITH 4 FOOT
WAVES EXPECTED TO LINGER INTO THE NEARSHORE FROM THE EARLIER GALES
OVER THE OPEN LAKE.

BEACH HAZARDS STATEMENT GOES UNTIL 4 PM THIS AFTERNOON AS
WELL...THOUGH WAVES WILL NOT BE AS HIGH FROM ASHTABULA COUNTY EAST
TOWARDS ERIE PA.

ANOTHER AREA OF LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES ON
MONDAY WITH A WIND SHIFT. ANOTHER LOW APPROACHES ON FRIDAY...BUT
THIS TIME AROUND IT WILL APPROACH FROM THE SOUTHWEST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BEACH HAZARDS STATEMENT UNTIL 4 PM EDT THIS AFTERNOON FOR
     OHZ003-007-009>012-089.
PA...BEACH HAZARDS STATEMENT UNTIL 4 PM EDT THIS AFTERNOON FOR
     PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     LEZ142>149.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...MAYERS
AVIATION...MAYERS
MARINE...MAYERS
Hazardous weather outlook, Jun 28, 5:15 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
515 AM EDT SUN JUN 28 2015

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-290915-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
515 AM EDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF RAIN WILL MOVE THROUGH THE AREA MONDAY AFTERNOON
AND NIGHT. MOST AREAS WILL SEE BETWEEN A QUARTER AND THREE
QUARTERS OF AN INCH OF RAIN BUT LOCALLY HIGHER AMOUNTS ARE
POSSIBLE. GIVEN THE SATURATED SOIL ACROSS THE AREA...WATER WILL
RUN-OFF AND COULD LEAD TO MINOR FLOODING OR AGGRAVATE EXISTING
FLOODING. SCATTERED THUNDERSTORMS ARE EXPECTED ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-007-009>012-089-PAZ001-290915-
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
515 AM EDT SUN JUN 28 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER ROUND OF RAIN WILL MOVE THROUGH THE AREA MONDAY AFTERNOON
AND NIGHT. MOST AREAS WILL SEE BETWEEN A QUARTER AND THREE
QUARTERS OF AN INCH OF RAIN BUT LOCALLY HIGHER AMOUNTS ARE
POSSIBLE. GIVEN THE SATURATED SOIL ACROSS THE AREA...WATER WILL
RUN-OFF AND COULD LEAD TO MINOR FLOODING OR AGGRAVATE EXISTING
FLOODING. SCATTERED THUNDERSTORMS ARE EXPECTED ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-290915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
515 AM EDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 28, 1:16 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
116 AM EDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HEAVY RAIN       2 W MILLBURY            41.56N 83.46W
06/27/2015  M5.82 INCH       WOOD               OH   ASOS

            SINCE 9PM FRIDAY.

1159 PM     HEAVY RAIN       10 WSW TOLEDO           41.61N 83.76W
06/27/2015  M3.45 INCH       LUCAS              OH   ASOS

            SINCE 8PM FRIDAY.

1159 PM     HEAVY RAIN       HASKINS                 41.46N 83.70W
06/27/2015  M3.71 INCH       WOOD               OH   COCORAHS

            IN LAST 24 HOURS.

1159 PM     LAKESHORE FLOOD  PORT CLINTON            41.51N 82.94W
06/27/2015                   OTTAWA             OH   BROADCAST MEDIA

            NUMEROUS REPORTS OF FLOODING ALONG PERRY STREET AND
            LAKESHORE DRIVE.

1159 PM     FLOOD            PORT CLINTON            41.51N 82.94W
06/27/2015                   OTTAWA             OH   NEWSPAPER

            SEVERAL STATE ROUTES CLOSED ACROSS OTTAWA COUNTY.

1159 PM     HEAVY RAIN       2 S FINDLAY             41.01N 83.64W
06/27/2015  M2.64 INCH       HANCOCK            OH   OTHER FEDERAL

            24 HOUR RAIN.

1159 PM     HEAVY RAIN       CLYDE                   41.31N 82.98W
06/27/2015  M3.43 INCH       SANDUSKY           OH   PUBLIC

            24 HOUR RAIN.

1159 PM     NON-TSTM WND DMG TOLEDO                  41.66N 83.58W
06/27/2015                   LUCAS              OH   BROADCAST MEDIA

            SEVERAL REPORTS OF TREES AND BRANCHES DOWN ACROSS CITY.

&&

MITCHELL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:24 PM EDTRiver Flood WarningCLELucas, Wood3 days
Jun 27, 10:25 PM EDTAreal Flood AdvisoryCLEHancock6 hr
Jun 28, 4:15 AM EDTAreal Flood AdvisoryCLEHancock16 hr
Jun 28, 9:24 AM EDTRiver Flood WarningCLETrumbull15 hr

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.